MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI CURETTE, 0, 5IN; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDC0005
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure on (b)(6)2023, the trudi curette (tdc0005 / lot# unknown) was inaccurate compared to the suction of the curette on the same anatomy.The ent consulted reported that it was a 5-6mm difference.The procedure was continued using suction accuracy.On 30-may-2023, additional information was received.The information indicated that the device lot number is not available.When the accuracy issue was observed, the color of the bar below the device icon on the trudi system monitor was green.There was no error message on the trudi nav monitor for the device.The device was plugged in after registration.The information indicated that the patient tracker did not move and the patient tracker cable was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image; not more than one ct scan was attempted to be used with one device.The ent consultant stated that she believes the ct scan contains more than 100 ¿ 158 slices.The reported inaccuracy was noticed when the curette was ¿showing far into the brain while [the] surgeon was touching skull base bone.Replaced curette with suction placed at exact same spot in the anatomy ¿ suction was accurate while curette (placed back into the anatomy) was consistently 5-7mm off.Curette was angled about 90 degrees and this inaccuracy was noticed when it was aimed in certain directions.For example, we had used curette near the anterior table (so a more anterior location closer to registration ¿ but this is not the single explanation to the issue since the suction was ¿on¿ in the posterior anatomy) - also facing anteriorly (versus facing inferiorly when inaccurate) and it was ¿on.¿¿ there was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move and the patient did not move.The trudi system serial number is 100021.Based on the additional information received on 30-may-2023, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 31-jul-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The product was sent to bwi-htc (biosense webster haifa technology center) for evaluation.Investigation summary: the returned device was tested in biosense webster haifa technology center (bwi-htc).A calibration check was performed.According to the magnetic calibration system (magcs) user manual, and the device passed calibration check.The tip distance measured during calibration was 8.65mm, while the original tip distance calibrated during manufacturing was 8.91mm, which is a 0.26mm difference.The tip distance difference is within the = 0.3mm specification for tip distance delta according to trudi curette design input/output trace matrix (iom) and is within the sensor tip distance specification of 9.0 ± 2mm.The device passed the = 0.7% sensor sensitivity delta per iom.The tip distance specifications on the magnetic calibration system (magcs) software are = 0.2mm which is tighter than the device¿s specification in iom.Although there is no calibration issue affecting the device¿s location accuracy, there appears to be an offset on the tip of the device depending on how the tip is physically oriented.Therefore, the issue reported regarding the accuracy issue was confirmed.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.It should be noted that product failure is multifactorial.However, instructions for use state that metal interference caused by a ferromagnetic material placed within the trudi® zone may affect location accuracy, which can cause difficulty tracking navigated devices, trudi curette is a precision instrument and must be handled with care.As part of the acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI CURETTE, 0, 5IN
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
building d3; p.o. box 74-4002
alajuela 20101
CS   20101
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17140340
Report Number3005172759-2023-00029
Device Sequence Number7663284
Product Code PGW
UDI-Device Identifier10705031465428
UDI-Public10705031465428
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDC0005
Device Catalogue NumberTDC0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/31/2023
08/25/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/03/2023
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown